MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 10MM X 108

ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 10MM X 108
Model Number 510-00-010
Health Effect - Clinical Code Fall (1848)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient falling and fracturing their humerus at the portion of the stem.The surgeon revised it with a new stem and changed the glenosphere size for greater stability.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a fracture.The previous surgery and the revision detailed in this investigation occurred 1.3 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows a non-conforming material report (ncmr) # 33857 associated with the concomitant part 510-00-010, reverse shoulder prosthesis (rsp), primary humeral monoblock, 10millimeter x108 which documents a nonconformance that out of a (b)(4) quantity lot, 1 item was scrapped due to forging line being greater than.040 in length on the stem.All remaining items in the lot met the design, fit and function requirements and were accepted.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to fracture.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.Agent has mentioned that the patient fell and had a fracture, it seems that the event may have been occurred due to patient non-compliance with medical instructions, patient activities, and lack of care or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP, PRIMARY HUMERAL MONOBLOCK, 10MM X 108
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7477259
Report Number1644408-2018-00377
Device Sequence Number2156435
Product Code KWS
UDI-Device Identifier00888912024822
UDI-Public(01)00888912024822
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model Number510-00-010
Device Catalogue Number510-00-010
Device Lot Number980F1303
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-432, LOT 918F1943; 508-32-103, LOT 864C2451; 508-00-432, LOT 918F1943; 508-32-103, LOT 864C2451
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR